Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 167, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 17, 2014, 5:06 PM EDT for 4 counties in Georgia. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2014, 5:06 PM EDT (21:06 UTC)
- Expired
- Aug 17, 2014, 5:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Butts County, GA, Henry County, GA, Jasper County, GA, Newton County, GA
The radar
The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 5:21 PM EDT | TSTM WND DMG | Rocky Plains, GA | NEWTON COUNTY 911 RELAYED A REPORT OF A POWER POLE DOWN DUE TO THE THUNDERSTORMS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688
WUUS52 KFFC 172106
SVRFFC
GAC035-151-159-217-172145-
/O.NEW.KFFC.SV.W.0167.140817T2106Z-140817T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT SUN AUG 17 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTH CENTRAL BUTTS COUNTY IN CENTRAL GEORGIA
NORTHWESTERN JASPER COUNTY IN CENTRAL GEORGIA
EAST CENTRAL HENRY COUNTY IN NORTH CENTRAL GEORGIA
NEWTON COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 545 PM EDT
* AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF PORTERDALE...MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OXFORD...COVINGTON...MANSFIELD AND NEWBORN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3355 8407 3353 8404 3361 8398 3365 8390
3369 8383 3360 8368 3353 8368 3351 8366
3342 8367 3339 8406 3351 8413
TIME...MOT...LOC 2107Z 250DEG 20KT 3348 8399
$$1 follow-up statement
116
WWUS52 KFFC 172128
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT SUN AUG 17 2014
GAC151-172138-
/O.CAN.KFFC.SV.W.0167.000000T0000Z-140817T2145Z/
HENRY GA-
528 PM EDT SUN AUG 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HENRY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS EXITED THE WARNED AREA.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
LAT...LON 3367 8380 3360 8368 3359 8369 3358 8368
3352 8368 3350 8366 3342 8367 3341 8397
3345 8393 3348 8393 3353 8396 3359 8393
3368 8384
TIME...MOT...LOC 2128Z 270DEG 21KT 3348 8384
$$
GAC035-159-217-172145-
/O.CON.KFFC.SV.W.0167.000000T0000Z-140817T2145Z/
NEWTON GA-BUTTS GA-JASPER GA-
528 PM EDT SUN AUG 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN JASPER...EXTREME NORTH CENTRAL BUTTS AND NEWTON
COUNTIES...
AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROCKY PLAINS..MOVING
EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
ALCOVY...STARRSVILLE...BRICK STORE...MANSFIELD AND NEWBORN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3367 8380 3360 8368 3359 8369 3358 8368
3352 8368 3350 8366 3342 8367 3341 8397
3345 8393 3348 8393 3353 8396 3359 8393
3368 8384
TIME...MOT...LOC 2128Z 270DEG 21KT 3348 8384
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:30 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 17, 3:30 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 PM EDT SUN AUG 17 2014 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... AN UPPER LEVEL DISTURBANCE PUSHING ACROSS THE OHIO AND TN VALLEY REGIONS... ALONG WITH INCREASING LOW-MID LEVEL MOISTURE HAS SPARKED A LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING ACROSS CENTRAL TN AND NE AL AND INTO NW GA THIS AFTERNOON. THIS CONVECTION WILL SPREAD ACROSS NORTH AND WEST CENTRAL GA DURING THE EARLY TO MID EVENING HOURS. EARLIER... A FEW STORMS EMBEDDED WITHIN THE LINE OF CONVECTION ACROSS NE AL DID PROMPT A SEVERE THUNDERSTORM WARNING FROM THE HUNTSVILLE WEATHER OFFICE... SUGGESTING A THREAT OF ISOLATED BRIEF STRONG DOWNBURST WINDS CANNOT BE RULED OUT ACROSS PARTS OF NW AND WEST CENTRAL GA THROUGH THE EARLY EVENING HOURS. AFTER THAT... EXPECT THIS LINE OF CONVECTION TO GRADUALLY DIMINISH THROUGH THE MID TO LATE EVENING HOURS WITH LOSS OF DAYTIME HEATING. ELSEWHERE... MAINLY ISOLATED TO SCATTERED SHOWERS ARE EXPECTED... BUT CANNOT RULE OUT A STRAY THUNDERSTORM ACROSS PARTS OF CENTRAL GA THROUGH THE LATE AFTERNOON AND EARLY EVENING... BUT NOTHING STRONG TO SEVERE IS EXPECTED ELSEWHERE DUE TO SOME WARM MID LEVEL CAPPING. WILL HOLD ONTO A CHANCE OF CONVECTION ACROSS NORTH GA OVERNIGHT AND SLIGHT CHANCE CENTRAL DUE TO CONTINUED UPPER SHORT WAVE ENERGY INFLUENCE OVERNIGHT. MODELS AGREE ON ANOTHER UPPER DISTURBANCE APPROACHING THE STATE LATE ON MONDAY AND CONTINUING THROUGH MONDAY NIGHT. WILL SHOW A CHANCE OF CONVECTION ACROSS ALL OF NORTH GA FOR MONDAY-MONDAY NIGHT... AND SPREAD THAT CHANCE INTO CENTRAL GA BY MONDAY AFTERNOON WITH DAYTIME HEATING. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED MONDAY AFTERNOON AT THIS TIME... MODELS ARE SHOWING AROUND 2000-3000 J/KG OF SURFACE BASED CAPE ALONG WITH SOME MODERATE LOW LEVEL SHEAR BY MID-LATE AFTERNOON AHEAD OF THE APPROACHING SECOND DISTURBANCE. THIS SUGGEST A FEW STRONG TO EVEN POSSIBLY SEVERE STORMS MAY BE POSSIBLE ACROSS MAINLY NORTH GA BY LATE MONDAY AFTERNOON. THIS THREAT SHOULD GREATLY DIMINISH INTO THE LATE MONDAY EVENING HOURS WITH LOSS OF HEATING...HOWEVER SCATTERED CONVECTION IS EXPECTED TO PERSIST AS THE DISTURBANCE MOVES ACROSS THE STATE MONDAY NIGHT. AS FOR TEMPERATURES... WILL LEAN TOWARD A MAV AND MET BLEND THROUGH THE SHORT TERM WITH MODERATING TEMPS ONGOING AND SOME UNCERTAINTY ON CLOUDINESS TIMING ACROSS THE AREA. 39 .LONG TERM /TUESDAY THROUGH SUNDAY/... MODELS SHOW ANOTHER SHORTWAVE MOVING ACROSS THE SOUTHEAST TUESDAY...BUT SHOW SOME DIFFERENCES IN TERMS OF TIMING. SREF AND NAM REMAIN THE FASTEST WHILE THE ECMWF AND GFS ARE ON THE SLOWER SIDE. HAVE LEANED TOWARD THE SLOWER SIDE OF GUIDANCE AND KEPT THE CHANCE POPS IN THE FORECAST FOR TUESDAY. BY THE END OF THE WEEK...AN UPPER LEVEL RIDGE BUILDS ACROSS THE CENTRAL GULF STATES HELPING TO LIMIT SOME OF THE CONVECTION ACROSS THE CWA...BUT NOT COMPLETELY SHUT IT OFF. FOR MUCH OF THE AREA THOUGH...ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE END OF THE WEEK INTO NEXT WEEKEND. THE UPPER RIDGE WILL ALLOW FOR A SLIGHT WARMING TREND BY THE END OF THE WEEK...WITH MAX TEMPS REACHING THE MID 90S. 11 && .AVIATION... 18Z UPDATE... AN UPPER DISTURBANCE WILL HELP SPARK SCATTERED SHOWERS AND A FEW THUNDERSTORMS AROUND THE TAF SITES THIS AFTERNOON... WARRANTING A TEMPO 18-22Z -SHRA FOR MOST TAF SITES TODAY. VFR CONDITIONS WILL PREVAIL UNTIL MVFR CIGS SPREAD IN FROM THE SSW LATE TONIGHT AND PERSIST THROUGH AROUND 15-16Z MON. THE SAME UPPER DISTURBANCE WILL DRAW CLOSER ON MONDAY... AND SPARK SCATTERED THUNDERSTORMS AROUND MONDAY AFTERNOON. THIS THREAT HAS PROMPTED ADDING A PROB30 18-24Z -TSRA FOR MON AFTERNOON. WESTERLY WINDS WILL PERSIST THROUGH THE TAF PERIOD... WITH SPEEDS LESS THAN 10 KTS THIS AFTERNOON...LESS THAN 6KTS TONIGHT... THEN 10-12KTS ON MON. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON MVFR CIGS LATE TONIGHT AND TEMPO TSRA MONDAY AFTERNOON. HIGH CONFIDENCE REMAINING ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 92 71 92 / 20 40 40 30 ATLANTA 72 90 72 89 / 30 40 40 30 BLAIRSVILLE 69 83 67 86 / 40 50 40 30 CARTERSVILLE 70 89 70 88 / 40 50 40 30 COLUMBUS 73 94 73 92 / 30 40 30 30 GAINESVILLE 72 89 71 89 / 30 50 40 30 MACON 72 94 72 92 / 20 30 20 30 ROME 70 89 70 90 / 40 50 40 30 PEACHTREE CITY 69 91 70 90 / 20 40 40 30 VIDALIA 74 94 75 94 / 20 30 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM....11 AVIATION...39
Hazardous weather outlook, Aug 17, 3:40 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 PM EDT SUN AUG 17 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 340 PM EDT SUN AUG 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO TONIGHT. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE GUSTY WINDS... OCCASIONAL TO FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. DISCUSSION... THERE IS ENOUGH INSTABILITY ACROSS THE AREA THAT A FEW OF THE STORMS THIS AFTERNOON AND EVENING COULD BECOME STRONG AND AN ISOLATED SEVERE STORM CANNOT BE RULE OUT. SHOWERS AND THUNDERSTORMS SHOULD WEAKEN WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE EACH DAY...MAINLY IN THE AFTERNOONS AND EVENINGS. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN... OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS. DISCUSSION... ALTHOUGH WEAK UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM DEVELOPMENT SOMEWHAT BY TUESDAY INTO NEXT WEEKEND...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT FOR WIDESPREAD SEVERE WEATHER AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG TO SEVERE WEATHER VIA THE WEB AT WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 17, 4:10 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EDT SUN AUG 17 2014
GAZ078-079-089>092-172100-
410 PM EDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TALBOT...
SCHLEY...MUSCOGEE...MARION...CHATTAHOOCHEE AND HARRIS COUNTIES UNTIL
500 PM EDT...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 14 MILES WEST OF GOAT ROCK LAKE TO 5 MILES
SOUTHWEST OF CHURCH HILL...MOVING NORTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TALBOT...SCHLEY...MUSCOGEE...MARION...CHATTAHOOCHEE AND HARRIS
COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE CHRISTOPHER...JAMESTOWN/SOUTH FORT BENNING...FORT
BENNING/LAWSON ARMY AIR FIELD...MANTA...CUSSETA...VISTA TERRACE...
LAUREL HILLS...COLUMBUS METROPOLITAN AIRPORT...GREEN ISLAND HILLS...
HIGHLAND PARK...AVONDALE...SAINT MARYS HILLS...BENNING PARK...BENNING
HILLS AND CARTER ACRES. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
&&
LAT...LON 3223 8463 3223 8492 3227 8490 3235 8499
3243 8497 3271 8512 3277 8500 3267 8442
3263 8438 3257 8441 3256 8444 3250 8444
3238 8435 3240 8433 3237 8432 3237 8425
3230 8425 3229 8422 3219 8418 3213 8452
TIME...MOT...LOC 2011Z 244DEG 22KT 3258 8530 3256 8510
3250 8483 3235 8469 3212 8460Special weather statement, Aug 17, 4:33 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT SUN AUG 17 2014
GAZ022-032>034-045-172100-
433 PM EDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN COBB...DEKALB...FORSYTH...GWINNETT AND FULTON COUNTIES UNTIL 500
PM EDT...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DUNWOODY...MOVING EAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
COBB...DEKALB...FORSYTH...GWINNETT AND FULTON COUNTIES THROUGH 500 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DUNWOODY...
SANDY SPRINGS...ROSWELL...MOUNT BETHEL...MECHANICSVILLE...NORCROSS...
BERKELEY LAKE...JOHNS CREEK...DULUTH...PLEASANT HILL AND SUWANEE.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3407 8427 3407 8404 3395 8404 3391 8420
3391 8443 3401 8442
TIME...MOT...LOC 2033Z 261DEG 26KT 3396 8430Special weather statement, Aug 17, 4:42 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EDT SUN AUG 17 2014
GAZ067>069-079-172130-
442 PM EDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN TALBOT...PIKE...
MERIWETHER AND UPSON COUNTIES UNTIL 530 PM EDT...
AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MOLENA TO 6 MILES WEST OF PRATTSBURG...
MOVING EAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE
ACROSS TALBOT...PIKE...MERIWETHER AND UPSON COUNTIES THROUGH 530 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WOODLAND...
SPREWELL BLUFF STATE PARK...MOLENA...WOODBURY...MANCHESTER...PLEASANT
HILL...CREST...ROWLAND...BIG LAZER CREEK WMA...SUNNYSIDE...
PRATTSBURG...ATWATER...LIFSEY SPRINGS...HANNAHS MILL AND THOMASTON.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3300 8463 3312 8426 3308 8424 3299 8427
3299 8413 3298 8412 3286 8412 3270 8420
3274 8424 3273 8425 3275 8428 3272 8434
3269 8434 3270 8461
TIME...MOT...LOC 2043Z 250DEG 20KT 3304 8446 3283 8446
3269 8445Special weather statement, Aug 17, 4:45 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT SUN AUG 17 2014
GAZ003>005-172115-
445 PM EDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN WHITFIELD...
MURRAY AND CATOOSA COUNTIES UNTIL 515 PM EDT...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAYSVILLE TO 6 MILES SOUTH OF WOOD
STATION...MOVING EAST AT 30 MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHITFIELD...MURRAY AND CATOOSA COUNTIES THROUGH 515 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WOOD STATION...
BEAUMONT...RINGGOLD...BOYNTON...INDIAN SPRINGS...GRAYSVILLE...
SALEM...TUNNEL HILL...ROCKY FACE...VARNELL...COHUTTA...COHUTTA...
DALTON...DAWNVILLE AND BEAVERDALE.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3482 8467 3477 8486 3476 8515 3477 8515
3478 8520 3485 8520 3486 8521 3499 8520
3499 8467
TIME...MOT...LOC 2045Z 260DEG 28KT 3504 8507 3487 8507
3473 8514Special weather statement, Aug 17, 4:58 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EDT SUN AUG 17 2014
GAZ041-042-172130-
458 PM EDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
AND FREQUENT CLOUD TO GROUND LIGHTNING IN CARROLL AND HARALSON COUNTIES
UNTIL 530 PM EDT...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BREMEN...MOVING EAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CARROLL AND HARALSON COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE BOWDON JUNCTION...JOHN TANNER STATE
PARK...MOUNT ZION...BREMEN...WACO...TEMPLE...CARROLLTON...ABILENE...
VILLA RICA AND TREASURE LAKE. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3383 8516 3380 8494 3378 8490 3358 8491
3357 8488 3354 8490 3354 8512 3362 8524
TIME...MOT...LOC 2058Z 286DEG 21KT 3369 8511Special weather statement, Aug 17, 5:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT SUN AUG 17 2014
GAZ025-034-035-172130-
506 PM EDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN BARROW...GWINNETT AND JACKSON COUNTIES UNTIL 530 PM EDT...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAWRENCEVILLE...MOVING EAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
BARROW...GWINNETT AND JACKSON COUNTIES THROUGH 530 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAWRENCEVILLE...HOG
MOUNTAIN...DACULA...HARBIN...AUBURN...CHATEAU ELAN...FORT YARGO STATE
PARK...COUNTY LINE...WINDER...THOMPSONS MILL...RUSSELL...CARL...
HOSCHTON AND BRASELTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3401 8367 3392 8373 3394 8408 3406 8407
3410 8389 3410 8386 3411 8384 3414 8373
TIME...MOT...LOC 2105Z 254DEG 22KT 3400 8398The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 2:45 PM EDT | Special Weather Statement | FFC | Carroll | 30 min |
| Aug 17, 3:13 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Aug 17, 3:45 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 30 min |
| Aug 17, 3:53 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 52 min |
| Aug 17, 4:10 PM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Marion, Muscogee, Schley | 50 min |
| Aug 17, 4:33 PM EDT | Special Weather Statement | FFC | Gwinnett | 27 min |
| Aug 17, 4:42 PM EDT | Special Weather Statement | FFC | Talbot, Upson | 48 min |
| Aug 17, 4:45 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 30 min |
| Aug 17, 4:58 PM EDT | Special Weather Statement | FFC | Carroll | 32 min |
| Aug 17, 5:06 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett | 24 min |
| Aug 17, 5:09 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 36 min |
| Aug 17, 5:43 PM EDT | Special Weather Statement | FFC | Morgan | 32 min |
| Aug 17, 5:46 PM EDT | Special Weather Statement | FFC | Fannin | 29 min |
| Aug 17, 6:17 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 28 min |
| Aug 17, 6:24 PM EDT | Special Weather Statement | FFC | Butts, Jasper, Jones | 36 min |
| Aug 17, 6:38 PM EDT | Special Weather Statement | FFC | Coweta, Heard | 52 min |
| Aug 17, 6:39 PM EDT | Special Weather Statement | FFC | Lumpkin | 36 min |
| Aug 17, 6:41 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 33 min |
| Aug 17, 7:10 PM EDT | Special Weather Statement | FFC | Wilkes | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.